MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 18FR X 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 18FR X 1.5CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 718150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: an 18fr 1.5cm nutriport was placed (b)(6) 2023, in a 2 year old patient.The balloon burst on (b)(6) 2023, and was replaced.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) for the affected lot was review, showed that manufacturing and inspection product was performed as per applicable procedures and validated process.All inspection results were carried out and were within acceptable criteria as per established sampling plan levels quality procedures.A sample was not returned for evaluation, consequently, it was not possible to evaluate it as part of a comprehensive failure investigation.The root cause and corrective actions could not be identified without a sample to evaluate.The affected component is produced by an external supplier; our assembly process only consists in a pick and place operation for this material.According due to similar cases presented in the past, a formal corrective/preventative action (capa) has been opened to document the reported issue.
 
Event or Problem Description
Additional information received on 04/26/23 states that the balloon was inflated with 6ml of sterile water.The balloon burst whilst inside the patient¿s gut.It is assumed that the fragments were passed by patient.There was no further medical intervention.
 
Additional Manufacturer Narrative
Additional updates to the 3500a: section b5: describe event or problem - additional information received on 04/26/23 added.Section h6: health effect - additional information received on 04/26/23 therefore the clinical code 2687 was added.

Brand Name
BALLOON SLG 18FR X 1.5CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16797311
Report Number9612030-2023-03682
Device Sequence Number16956731
Product Code KNT
UDI-Device Identifier10884521011120
UDI-Public10884521011120
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number718150
Device Catalogue Number718150
Device Lot Number2113126564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/24/2023
04/24/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/03/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexUnknown